Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 104, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Aug 27, 2007, 3:37 PM CDT for Newton County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2007, 3:37 PM CDT (20:37 UTC)
- Expired
- Aug 27, 2007, 4:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 3:55 PM CDT | TSTM WND DMG | 1 S Farrsville, TX | LUMBER CO. REPORTS TREE DOWN ACROSS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLCH 272037 SVRLCH TXC351-272115- /O.NEW.KLCH.SV.W.0104.070827T2037Z-070827T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 337 PM CDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL NEWTON COUNTY IN SOUTHEAST TEXAS... THIS INCLUDES THE CITY OF BURKEVILLE... * UNTIL 415 PM CDT * AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF BURKEVILLE. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... FARRSVILLE BY 405 PM CDT... JAMESTOWN BY 415 PM CDT... LAT...LON 3102 9364 3112 9381 3106 9389 3083 9383 $$ RUA
1 follow-up statement
000 WWUS54 KLCH 272111 SVSLCH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 408 PM CDT MON AUG 27 2007 TXC351-272118- /O.EXP.KLCH.SV.W.0104.000000T0000Z-070827T2115Z/ NEWTON TX- 408 PM CDT MON AUG 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEWTON COUNTY EXPIRES AT 415 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR NEWTON. THIS THUNDERSTORM HAS WEAKENED OVER THE PAST 10 MINUTES...AND NO LONGER APPEARED CAPABLE OF PRODUCING SEVERE WEATHER. HOWEVER...RADAR INDICATES GUSTY WINDS OF UP TO 45 MPH ARE STILL OCCURRING IN AND AROUND THE CITY OF NEWTON. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3079 9364 3101 9370 3094 9385 3078 9383 $$ SHAMBURGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:38 PM CDT, 59 minutes earlier.
Area forecast discussion, Aug 27, 2:38 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 238 PM CDT MON AUG 27 2007 .SYNOPSIS...A BROAD TUTT LOW WITH A MOIST AXIS ENTERING OUR EASTERN ZONES ALONG THE ATCHAFALAYA WILL CONTINUE TO TRUCK WESTWARD THROUGH THE AREA AND INTO EAST TEXAS BY TUESDAY AFTERNOON...USHERING IN A WET PERIOD. A COLD FRONT IS EXPECTED TO SAG SOUTHWARD OUT OF THE SOUTHERN PLAINS LATER THIS WEEK. THIS FRONT SHOULD STALL OUT CLOSE TO THE COAST BY THE WEEKEND. THE RESIDUAL MOISTURE FROM THE TUTT LOW WILL COMBINE WITH SURFACE CONVERGENCE IN THE FRONTAL ZONE TO PROVIDE A GENEROUS AMOUNT OF RAIN OVER THE AREA WELL INTO NEXT WEEK. && .SHORT TERM...DAY TEMPS SHOULD HANG BELOW CLIMO DUE TO CLOUD COVER OVER THE NEXT COUPLE OF DAYS...WENT SLIGHTLY UNDER ETA GUIDANCE. OVERNIGHT TEMPS SHOULD BE WARMER THAN SEASONAL DUE TO AGAIN CLOUD COVER AND WENT SLIGHTLY ABOVE ETA GUIDANCE. CHOSE TO GO ON THE WET SIDE OF GFS AND NGM GUIDANCE DUE TO HIGH PWATS CLOSE TO 2 INCHES AND K-INDICES IN THE 30S ON FCST SOUNDINGS. .LONG TERM...POPS SHOULD STAY ABOVE AVERAGE DUE TO THE AFOREMENTIONED SURFACE CONVERGENCE ACTING ON RESIDUAL TROPICAL MOISTURE. AS RAIN CHANCES INCREASE THIS WEEK...DAY TEMPS WILL BE GREATLY AFFECTED BY RAIN COOLED AIR AND THEREFORE WENT WELL BELOW GUIDANCE VALUES ON TEMPS LATER THIS WEEK. && .AVIATION...EASTERN TERMINALS SUCH AS LFT AND ARA COULD SEE MVFR CIGS IN TEMPO TSTMS THIS AFTERNOON. SOME LIGHT FOG TO MVFR VIS POSSIBLE LATE TNITE FOR AEX. && .PRELIMINARY POINT TEMPS/POPS... KLCH 75 88 77 84 / 30 50 10 40 KBPT 74 89 77 84 / 30 50 10 40 KAEX 73 89 75 84 / 40 60 10 50 KLFT 75 85 77 88 / 40 60 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && 11
Hazardous weather outlook, Aug 27, 3:57 AM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 357 AM CDT MON AUG 27 2007 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-280900- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 357 AM CDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT ANOTHER HOT DAY ON TAP WITH THE HEAT INDEX NEAR THE CENTURY MARK AGAIN. SHOWERS AND THUNDERSTORMS WILL DEVELOP BY THE EARLY AFTERNOON HOURS AND MOVE FROM EAST TO WEST. THERE IS A CHANCE THAT A FEW MAY BECOME SEVERE WITH THE MAIN THREAT FROM WINDS AND HAIL. THESE STORMS WILL ALSO PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NOT EXPECTING MUCH CHANGE IN THE WEATHER PATTERN OVER THE NEXT SEVERAL DAYS WITH CONTINUED TEMPERATURES IN THE LOWER 90S AND AFTERNOON SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. K. KUYPER
In the hours before
Local storm report, Aug 27, 1:06 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
106 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007 E40 MPH GMZ472 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.
&&
MOGGEDSpecial weather statement, Aug 27, 1:26 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 126 PM CDT MON AUG 27 2007 TXZ180-271915- TYLER- 126 PM CDT MON AUG 27 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER WEST CENTRAL TYLER COUNTY... AT 124 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 8 MILES SOUTHEAST OF CHESTER...MOVING WEST AT 5 MPH. THIS STORM WAS PRODUCING AROUND 12 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY SMALL HAIL. RUA
Local storm report, Aug 27, 1:36 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM MARINE TSTM WIND 7 SW JOHNSON BAYOU 29.69N 93.73W
08/26/2007 M40 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.
&&
MOGGEDLocal storm report, Aug 27, 1:37 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
137 PM CDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 3 NW KAPLAN 30.03N 92.32W
08/26/2007 VERMILION LA LAW ENFORCEMENT
LARGE 30 FEET LONG 6 INCH DIAMETER TREE LIMB WENT THROUGH
CAR WINDSHIELD.
0710 PM MARINE TSTM WIND 11 SW CYPREMORT POINT 29.67N 91.92W
08/26/2007 M36.00 MPH GMZ455 LA PUBLIC
REPORTED BY PLATFORM IN VERMILION BAY.
0835 PM MARINE TSTM WIND 9 S RUTHERFORD BEACH 29.65N 93.12W
08/26/2007 E55.00 MPH GMZ452 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 66A.
0920 PM MARINE TSTM WIND 12 S CAMERON 29.63N 93.30W
08/26/2007 M41.00 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 62.
1005 PM MARINE TSTM WIND 7 SW JOHNSON BAYOU 29.69N 93.73W
08/26/2007 M40.00 MPH GMZ450 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 17.
0930 AM MARINE TSTM WIND 31 SSW ROCKEFELLER WILD 29.29N 93.01W
08/27/2007 E40.00 MPH GMZ472 LA PUBLIC
REPORTED BY PLATFORM IN WEST CAMERON BLOCK 192.
&&
MOGGEDSpecial weather statement, Aug 27, 2:28 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 228 PM CDT MON AUG 27 2007 TXZ181-272015- JASPER- 228 PM CDT MON AUG 27 2007 ...STORMS WITH EXCESSIVE LIGHTNING OVER NORTHWESTERN JASPER COUNTY... AT 223 PM CDT...NATIONAL WEATHER SERVICE LIGHTNING DETECTION EQUIPMENT INDICATED A STORM WITH EXCESSIVE LIGHTNING 9 MILES NORTHWEST OF JASPER...MOVING WEST AT 10 MPH. THIS STORM IS PRODUCING AROUND 10 CLOUD TO GROUND LIGHTNING STRIKES PER MINUTE. REMEMBER...LIGHTNING CAN STRIKE MANY MILES AWAY FROM THE RAIN. SEEK SHELTER INDOORS AT THE FIRST SIGN OF AN APPROACHING STORM AND STAY INSIDE FOR 30 MINUTES AFTER THE LAST SOUND OF THUNDER. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. IN ADDITION...THIS STORM WILL PRODUCE WIND GUSTS TO 35 MPH...HEAVY RAINFALL WITH RATES BETWEEN 1 AND 2 INCHES PER HOUR...AND POSSIBLY SMALL HAIL. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:06 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 24 min |
| Aug 27, 5:28 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.